Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
OllieWickens

My Accutane Journey - 18 / M - 20mg Per Day - PICS

Recommended Posts

Hi guys,

Whilst I am a new member of this forum, I have been following different topics and journeys on here for the past six months. Back in February I began the process of receiving accutane treatment, and constantly used this site to research the medication. I found you all to be so very friendly and helpful, which is why I wanted to start my journey here :)

At long last, after a very lengthily process, I have now started taking one 20mg accutane tablet per day. Currently on day four of the treatment, I thought I would start up my own log to help share this experience with others.

If you are reading this and are questioning whether or not accutane is for you; I wanted to provide you with a genuine outlook on how this medication works. Having read many scare stories, I want to assure you that what I share will be entirely truthful and unexaggerated. Acne is psychologically very difficult, and so I would encourage anyone to be brave and take a chance – don’t listen to the scary minorities.

I also wanted to start this log to provide a rare (at least I think it is) insight into how accutane affects those already suffering with mental illness issues. Whilst depression is a potential side effect to accutane – what happens if you already have it? This is what I’ll be talking you through over these coming months. As a moderate to severe depression sufferer (who receives weekly psychotherapy, no medication), I think this is an area that I should shed some light on :)
So, firstly... here is my skin prior to taking accutane:

13823301_1252462681444681_1552949249_n.png

13820929_1252463818111234_1787385618_n.jpg

13814605_1252463771444572_1714419996_n.jpg

In terms of my cheek area, this is the best my skin has been in awhile. It is usually far worse, but I guess I am going through an OK stage. Forehead-wise though, this is the norm. I also have acne on my back and thighs, which added to the case for accutane treatment. I have been on Lymecycline for two years now for acne, and it isn't working. I have tried every counter product and also have been prescribed isotertinoin gel for two years, too. Accutane is the last resort. 

I realise that my skin isn't as severe as others, but to me - it is a real issue. It affects my confidence hugely and really adds to my depression massively. I also like to have my hair up (like in the picture), but because of the acne, I instead have a fringe to hide it. 

OK, so here's the log:

Day 1: This is a much nicer pill to take than lymecycline, physically. It is a lot easier to consume and doesn't leave a horrible after-taste. 
Day 2: Immediate dryness. 
Day 3: Further dryness. Skin feels kinda tight. 
Day 4: I am already beginning to ache all over and my hair feels very dry and flat. 

Let's see how this goes! Hopefully I'll be able to go through this with some of you here, and we can beat acne for good. :D 
  Edited by OllieWickens
Link to comment
Share on other sites

So I've take my fourth pill, and so far nothing major is really happening at all. My skin has got worse if anything (to be expected), and I am experiencing overall dryness. My hair has probably been the most dry so far, which is odd. I'm excited to get to Monday just to see what one week on accutane really looks like!

Link to comment
Share on other sites

Good luck man. On the hair dryness, I use a Garnier leave in conditioner because I started getting a flaky scalp.  Personally about 1.5 months in and already seeing mild results.  I also have depression, but I don't feel like it has effected mine at all.  I take lexapro 20 mg and wellbutrin 300 every day. 

Just a word of advice, since you aren't on antidepressants, I would not recommend them unless you cant live without them.  Before taking any, be sure to look up the process of getting off these medicines.  Currently trying to lower my dosage of Lexapro, which I've been taking for three years and it is hell.  The meds basically block off serotonin receptors in your brain and the medicine creates artificial serotonin instead.  This is all good if you plan to take it for the rest of your life, but if not, when you get off, your brain will be used to not having to create serotonin anymore so you will get withdrawal symptoms.  I'm having them right now from cutting my dose in half due to side effects. (Memory problems, sexual problems, emotion numbness, slowed down feeling, and severe drowsiness)  

Acne is definitely a confidence killer. I hope yours goes away soon man

Link to comment
Share on other sites

3 hours ago, Jpgranier said:

Good luck man. On the hair dryness, I use a Garnier leave in conditioner because I started getting a flaky scalp.  Personally about 1.5 months in and already seeing mild results.  I also have depression, but I don't feel like it has effected mine at all.  I take lexapro 20 mg and wellbutrin 300 every day. 

Just a word of advice, since you aren't on antidepressants, I would not recommend them unless you cant live without them.  Before taking any, be sure to look up the process of getting off these medicines.  Currently trying to lower my dosage of Lexapro, which I've been taking for three years and it is hell.  The meds basically block off serotonin receptors in your brain and the medicine creates artificial serotonin instead.  This is all good if you plan to take it for the rest of your life, but if not, when you get off, your brain will be used to not having to create serotonin anymore so you will get withdrawal symptoms.  I'm having them right now from cutting my dose in half due to side effects. (Memory problems, sexual problems, emotion numbness, slowed down feeling, and severe drowsiness)  

Acne is definitely a confidence killer. I hope yours goes away soon man


Hey, thanks for all the advice :) 

Really sorry to hear that it's been difficult for you on the depression tablets... I hope that sorts itself out, honestly. Depression is an absolutely horrible thing, but you gotta remember that it isn't forever. That's what keeps me going anyway. 

Good luck with it all and hope the acne clears. 
Link to comment
Share on other sites

Hope all is going well for you man! I used argan oil for my hair and so far it has helped a ton with the texture and I am not losing as much. You look like Anthony DeLuca. Stay positive man!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×